MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516940
Medical Device Problem Codes Positioning Failure (1158); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was disposed and was not returned for evaluation; however, photos of the complaint device were provided.Media analysis confirmed the reported event of outer blue sheath accordioned.The inner sheath was found detached.No other visible issues were noted.It is likely that the patient's tight anatomy and the technique used by the physician limited the performance of the device and contributed to the reported event of outer sheath accordioned.However, there is not enough evidence to determine whether the reported event of stent failure to deploy and the inner sheath detached were due to the physician's technique or due to the procedural and anatomical conditions during the reported event, or whether it was related to a device malfunction during the procedure.The investigation findings did not lead to a clear conclusion about the cause of the reported event; without analysis of the device, there is a lack of objective evidence or descriptive conditions of the event required to determine a probable root cause of the event.Therefore, a review and analysis of all available information indicated the most probable cause is cause not established.A product labeling review identified that the device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal partially covered stent was to be implanted to treat an esophageal cancer during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6), 2022.The patient's anatomy was tortuous.During the procedure, when the wallflex esophageal stent was deployed, the delivery system got buckled/accordioned.The wallflex esophageal stent was fully covered by the outer sheath when it was removed from the patient.The procedure was completed with another wallflex esophageal stent.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr reportable event based on the media analysis on the photos of the complaint device provided by the complainant which revealed that the inner sheath was detached.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15543535
Report Number3005099803-2022-05821
Device Sequence Number5593840
Product Code ESW
UDI-Device Identifier08714729765288
UDI-Public08714729765288
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2024
Device Model NumberM00516940
Device Catalogue Number1694
Device Lot Number0029797427
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2022
Initial Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown